Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 270, NWS Jackson, MS

April 26, 20114 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 26, 2011, 7:37 AM CDT for 4 counties in Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2011, 7:37 AM CDT (12:37 UTC)
Expired
Apr 26, 2011, 8:30 AM CDT
In force
53 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clarke County, MS, Jasper County, MS, Lauderdale County, MS, Newton County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 120 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 0.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-343 J/kg
Mixed-layer LCL
1610 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

082 
WUUS54 KJAN 261237
SVRJAN
MSC023-061-075-101-261330-
/O.NEW.KJAN.SV.W.0270.110426T1237Z-110426T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
737 AM CDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF QUITMAN...
  EASTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN STATION...
  MERIDIAN...
  EASTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 830 AM CDT

* AT 736 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM DUFFEE TO ROSE HILL TO 8 MILES SOUTHWEST OF HEIDELBERG MOVING
  EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ORANGE...MEEHAN...STAFFORD SPRINGS...BARNETT...MARTIN...
  COLLINSVILLE...SUQUALENA...STONEWALL...GOODWATER...NELLIEBURG...
  SAVOY...SABLE...DALEVILLE...DE SOTO...ZERO...MARION...MIDDLETON...
  SYKES...INCREASE...SNELL...TOOMSUBA...CRANDALL...ALAMUCHA AND
  KEWANEE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3189 8846 3183 8870 3182 8909 3218 8900
      3258 8901 3258 8839
TIME...MOT...LOC 1236Z 268DEG 33KT 3253 8895 3216 8893
          3181 8904

$$

BK
1 follow-up statement
407 
WWUS54 KJAN 261307
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
807 AM CDT TUE APR 26 2011

MSC061-101-261317-
/O.CAN.KJAN.SV.W.0270.000000T0000Z-110426T1330Z/
JASPER MS-NEWTON MS-
807 AM CDT TUE APR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NEWTON AND EASTERN
JASPER COUNTIES IS CANCELLED...

LAT...LON 3189 8846 3184 8868 3184 8890 3208 8891
      3219 8887 3258 8885 3258 8839
TIME...MOT...LOC 1307Z 268DEG 33KT 3254 8861 3217 8859
          3182 8870

$$

MSC023-075-261330-
/O.CON.KJAN.SV.W.0270.000000T0000Z-110426T1330Z/
CLARKE MS-LAUDERDALE MS-
807 AM CDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR LAUDERDALE AND CLARKE COUNTIES...

AT 807 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MERIDIAN STATION TO MIDDLETON TO SHUBUTA MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SYKES...INCREASE...SNELL...TOOMSUBA...LAUDERDALE...CRANDALL...
ALAMUCHA AND KEWANEE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

&&

LAT...LON 3189 8846 3184 8868 3184 8890 3208 8891
      3219 8887 3258 8885 3258 8839
TIME...MOT...LOC 1307Z 268DEG 33KT 3254 8861 3217 8859
          3182 8870

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:36 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Apr 26, 4:36 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
436 AM CDT TUE APR 26 2011

.SHORT TERM...OUTFLOW FROM STORMS EARLIER THIS MORNING WILL SERVE AS
A FOCUS FOR CONVECTION TODAY IN AN AIR MASS THAT WILL SEE CAPE
VALUES EXCEED 2000 OVER MUCH OF THE AREA PER THE MORE CONSERVATIVE
MODEL FORECASTS WITH MUCH HIGHER VALUES PAINTED ON OTHERS. HAVE
INCREASED POPS OVER CENTRAL AND SRN AREAS S OF I-20 AS BAND OF
CONVECTION TRACKS ACROSS SRN MS THIS MORNING. LOW LEVEL JET/WIND
SHEAR FIELDS WILL DECREASE THIS MORNING IN THE WAKE OF THE WAVE THAT
LIFTED OUT BEFORE SUNRISE... ALTHOUGH DEEP LAYER SHEAR WILL REMAIN
HIGH ENOUGH TO SUPPORT STRONG TO SEVERE CONVECTION. OTHER THAN
AFTERNOON HEATING AND THE OUTFLOW LEFT BY LAST NIGHTS LINE OF
STORMS...LITTLE IS EXPECTED IN THE WAY OF LARGE SCALE FORCING
THROUGH THE EARLY AFTERNOON. HOWEVER...THIS WILL BE SUFFICIENT TO
MAINTAIN A RISK OF AT LEAST ISOLATED SEVERE STORMS TODAY IN THE FACE
OF DECREASING CIN VALUES IN AN UNSTABLE AIR MASS WITH HEALTHY DEEP
LAYER SHEAR. THE PRIMARY RISK THROUGH EARLY AFTERNOON LOOKS TO BE
THE CHANCE OF DAMAGING WIND OR HAIL IN A WINDOW WITH LOWER LOW LEVEL
SHEAR. HOWEVER WIND FIELDS/SHEAR WILL BE ON THE INCREASE AGAIN LATER
IN THE DAY AHEAD OF A STRONGER SYSTEM DIGGING INTO THE SRN PLAINS.

LOW LEVEL CYCLOGENESIS INCREASES TODAY WHEN A SURFACE WAVE DEEPENS
OVER WRN ZONES THIS AFTERNOON AND EVENING. THE LOW LEVEL JET
INTENSIFIES SIGNIFICANTLY THIS EVENING AS THE 850 LOW DIGS ACROSS
THE SRN PLAINS. MODEL CONSENSUS PERSISTS IN 850 MB FLOW EXCEEDING
60S KTS TONIGHT WITH 0-1KM HELICITY VALUES GENERALLY ABOVE 300 BY
MIDNIGHT AND INCREASING EVEN MORE INTO EARLY EARLY WEDNESDAY. AS
OFTEN OCCURS WITH DEEP TROUGHS APPROACHING THE AREA...WARMER MID
LEVEL AIR WILL BE PUSHED INTO THE REGION IN THE WARM SECTOR AHEAD OF
THE FRONT AND CIN VALUES ARE FORECAST TO INCREASE ACCORDINGLY
TONIGHT. MODELS AGREE THAT 700 MB TEMPS WILL WARM TO 10 DEGS ACROSS
SRN/ERN ZONES BY MIDNIGHT TONIGHT...LEAVING THE BEST ENVIRONMENT FOR
DEEP CONVECTION ACROSS WRN INTO CNTRL AND NRN AREAS. MID LEVEL TEMPS
BEGIN TO COOL BEFORE SUNRISE IN THE FACE OF FALLING HEIGHTS AND THE
DIGGING TROUGH...INCREASING THE RISK OF SEVERE CONVECTION ACROSS ALL
OF THE REGION FOR WEDNESDAY. AN INTENSE COLD FRONT WILL TRACK ACROSS
THE FORECAST AREA WEDNESDAY WHILE A DEEPENING SURFACE LOW TRACKS TO
OUR NW. THIS WILL PROVIDE STRONG FORCING ACROSS OUR AREA...WHICH
WILL REMAIN VERY UNSTABLE WITH DEEP AND INTENSE WIND SHEAR AND
LITTLE OR NO CAPPING FORECAST. UPPER DIVERGENCE...WHICH WILL BE ON
THE INCREASE ACROSS NRN ZONES TONIGHT...IS FORECAST TO INCREASE
WIDESPREAD ACROSS THE AREA DURING THE DAY WEDNESDAY TO PROVIDE GOOD
UPPER SUPPORT TO WIDESPREAD CONVECTION.

PERIODS OF HEAVY RAIN WILL OCCUR WITH THIS SYSTEM...ESPECIALLY
TONIGHT AND WEDNESDAY. THE NAM HITS PRECIP WATER HARD WITH AROUND 2
INCHES FORECAST ACROSS NWRN ZONES TONIGHT...AROUND 1.7 IS FORECAST
BY THE GFS BY 12Z WEDNESDAY. A SWATH OF AROUND 1.8 INCHES MOVES
ACROSS THE FA PER GFS/NAM DURING THE DAY WEDNESDAY. WILL ISSUE A
FLASH FLOOD WATCH FOR NWRN ZONES FOR LATE AFTERNOON INTO WEDNESDAY
AFTERNOON. INCREASED POPS SLIGHTLY FOR SRN AREAS FOR TODAY...NWRN
ZONES FOR TONIGHT AND ACROSS ALL OF THE FORECAST AREA FOR WEDNESDAY.

RAIN CHANCES WILL END FROM THE WEST WEDNESDAY EVENING IN THE WAKE OF
THE COLD FRONT.

A WAKE LOW FEATURE THAT HAS DEVELOPED ALONG THE NRN EDGE OF THE BAND
OF STORMS TRACKING ACROSS SRN MS THIS MORNING WILL PRODUCE A SWATH
OF STRONG WIND ACROSS CENTRAL ZONES THIS MORNING.

.LONG TERM...THURSDAY THROUGH NEXT TUESDAY...QUIETER CONDITIONS WILL
EXIST THURSDAY THROUGH AT LEAST SATURDAY AS HIGH PRESSURE BUILDS
INTO THE LOWER MISSISSIPPI RIVER VALLEY AND REMAINS IN PLACE INTO
THE FIRST HALF OF THE WEEKEND.  SLIGHTLY COOLER DRIER AIR WILL BE IN
PLACE THURSDAY RESULTING IN COOLER TEMPERATURES...BUT HEADING INTO
THE WEEKEND TEMPERATURES WILL BEGIN MODERATING UP AS WINDS AT THE
SURFACE BECOME MORE SOUTHERLY AND MID AND UPPER FLOW BECOMES
WESTERLY AS AN UPPER RIDGE BUILDS ACROSS THE REGION.

ONCE AGAIN THIS IS ABOUT THE EXTENT OF THE AGREEMENT BETWEEN THE
MODELS THROUGH THE LONG TERM PORTION OF THE FORECAST.  BOTH THE GFS
AND ECMWF BRING ANOTHER SYSTEM INTO THE CWA...BUT THERE REMAINS SOME
TIMING DIFFERENCES AS WELL AS DIFFERENCES IN EACH MODELS OVERALL
HANDLING OF THE SYSTEM.  THE GFS BRINGS A FRONT INTO THE FORECAST
AREA EARLY SUNDAY AND BASICALLY HANGS IT UP ACROSS THE FORECAST AREA
THROUGH TUESDAY...THUS KEEPING RAIN CHANCES ACROSS THE CWA DURING
THE EXTENDED.  MEANWHILE...THE ECMWF BRINGS THE FRONT INTO THE
FORECAST AREA LATE SUNDAY AND PUSHES IT THROUGH ON MONDAY.  GIVEN
THIS IS STILL SEVERAL DAYS OUT...I'LL STAY PRETTY CLOSE TO MEX
GUIDANCE DURING THE EXTENDED. /19/

&&

.AVIATION...GUSTY SOUTH WINDS WILL CONTINUE ACROSS THE AREA. A WAKE
LOW FEATURE THAT HAS DEVELOPED WILL PROVIDE LOCALLY HIGHER WIND
GUSTS ACROSS CENTRAL ZONES THIS MORNING. TSTMS WILL BE SCT OVER THE
AREA THROUGH THE AFTERNOON. MVFR BKN-OVC DECKS WILL BE WIDESPREAD
THIS MORNING...BECOMING SCT-BKN 2500-4000 THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       86  71  84  52 /  46  45  61  13
MERIDIAN      87  69  89  49 /  53  35  62  40
VICKSBURG     87  72  84  51 /  29  50  55  13
HATTIESBURG   88  73  90  57 /  51  22  44  27
NATCHEZ       87  73  84  54 /  22  29  45  13
GREENVILLE    85  72  81  50 /  50  80  59  13
GREENWOOD     86  73  82  49 /  45  76  69  19

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH
     WEDNESDAY AFTERNOON FOR MSZ018-019-025>027-034.

LA...NONE.
AR...FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH
     WEDNESDAY AFTERNOON FOR ARZ074-075.

&&

03/19
Hazardous weather outlook, Apr 26, 6:12 AM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
612 AM CDT TUE APR 26 2011

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>042-047-
271115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-WARREN-
612 AM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON...THE PRIMARY SEVERE RISKS BEING DAMAGING WIND TO 60 MPH
AND LARGE HAIL TO THE SIZE OF QUARTERS. THE RISK OF SEVERE STORMS
WILL INCREASE THIS EVENING. THUNDERSTORMS THAT DEVELOP TONIGHT WILL
HAVE THE POTENTIAL FOR TORNADOES...DAMAGING WINDS TO 80 MPH AND
GOLFBALL SIZE HAIL OR LARGER.

PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS THIS EVENING
AND OVERNIGHT. PONDING WATER CAN BE EXPECTED ACROSS ROADWAYS AND IN
LOW LYING AREAS. LOCAL FLOODING WILL BE POSSIBLE...ESPECIALLY WHERE
STORMS TRACK REPEATEDLY OVER THE SAME AREAS. THE FLOODING RISK IS
MAINLY FOR NEAR THE HIGHWAY 82 CORRIDOR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WEDNESDAY WILL HAVE THE POTENTIAL FOR TORNADOES...
DAMAGING WINDS TO 80 MPH AND GOLFBALL SIZE HAIL OR LARGER. THE MOST
INTENSE STORMS WILL HAVE THE POTENTIAL FOR STRONG TORNADOES.

PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS. PONDING
WATER CAN BE EXPECTED ACROSS ROADWAYS AND IN LOW LYING AREAS. LOCAL
FLOODING WILL BE POSSIBLE...ESPECIALLY WHERE STORMS TRACK REPEATEDLY
OVER THE SAME AREAS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NECESSARY TODAY AND IS LIKELY TONIGHT AND
WEDNESDAY.

LAZ024-026-MSZ053>055-059>063-271115-
CATAHOULA-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-
612 AM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW TODAY. THE
RISK OF SEVERE STORMS WILL INCREASE THIS EVENING. THUNDERSTORMS THAT
DEVELOP TONIGHT WILL HAVE THE POTENTIAL FOR TORNADOES...DAMAGING
WINDS TO 80 MPH AND GOLFBALL SIZE HAIL OR LARGER.

PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE WITH THUNDERSTORMS
TONIGHT. PONDING WATER WILL BE POSSIBLE ACROSS ROADWAYS AND IN LOW
LYING AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WEDNESDAY WILL HAVE THE POTENTIAL FOR TORNADOES...
DAMAGING WINDS TO 80 MPH AND GOLFBALL SIZE HAIL OR LARGER. THE MOST
INTENSE STORMS WILL HAVE THE POTENTIAL FOR STRONG TORNADOES.

PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS. PONDING
WATER CAN BE EXPECTED ACROSS ROADWAYS AND IN LOW LYING AREAS. LOCAL
FLOODING WILL BE POSSIBLE...ESPECIALLY WHERE STORMS TRACK REPEATEDLY
OVER THE SAME AREAS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS LIKELY TONIGHT AND WEDNESDAY.

MSZ056>058-064>066-072>074-271115-
SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
612 AM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS
MORNING...THE PRIMARY SEVERE RISKS BEING DAMAGING WIND TO 60 MPH OR
LARGE HAIL TO THE SIZE OF QUARTERS. THE RISK FOR SEVERE STORMS WILL
END BY LATE MORNING AS THE LINE OF STORMS EXITS THE AREA. THE RISK
OF SEVERE STORMS WILL INCREASE AGAIN TONIGHT. THUNDERSTORMS THAT
DEVELOP TONIGHT WILL HAVE THE POTENTIAL FOR TORNADOES...DAMAGING
WINDS TO 70 MPH AND GOLFBALL SIZE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WEDNESDAY WILL HAVE THE POTENTIAL FOR TORNADOES...
DAMAGING WINDS TO 80 MPH AND GOLFBALL SIZE HAIL OR LARGER. THE MOST
INTENSE STORMS WILL HAVE THE POTENTIAL FOR STRONG TORNADOES.

PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS. PONDING
WATER WILL BE POSSIBLE ACROSS ROADWAYS AND IN LOW LYING AREAS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS LIKELY FOR WEDNESDAY.

MSZ043>046-048>052-271115-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-
612 AM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS CAN BE EXPECTED ACROSS THE AREA THIS MORNING. WIND GUSTS
TO 50 MPH WILL BE POSSIBLE ALONG THE BACK EDGE OF A LINE OF SHOWERS
AND THUNDERSTORMS THAT WILL TRACK ACROSS THE AREA. THE PROBABILITY
FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FOR THE LATE MORNING AND
AFTERNOON PERIOD...HOWEVER THE RISK OF SEVERE STORMS WILL INCREASE
THIS EVENING. THUNDERSTORMS THAT DEVELOP TONIGHT WILL HAVE THE
POTENTIAL FOR TORNADOES...DAMAGING WINDS TO 80 MPH AND GOLFBALL SIZE
HAIL OR LARGER.

PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS OVERNIGHT.
PONDING WATER WILL BE POSSIBLE ACROSS ROADWAYS AND IN LOW LYING
AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WEDNESDAY WILL HAVE THE POTENTIAL FOR TORNADOES...
DAMAGING WINDS TO 80 MPH AND GOLFBALL SIZE HAIL OR LARGER. THE MOST
INTENSE STORMS WILL HAVE THE POTENTIAL FOR STRONG TORNADOES.

PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS. PONDING
WATER CAN BE EXPECTED ACROSS ROADWAYS AND IN LOW LYING AREAS. LOCAL
FLOODING WILL BE POSSIBLE...ESPECIALLY WHERE STORMS TRACK REPEATEDLY
OVER THE SAME AREAS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS LIKELY TONIGHT AND WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03

In the hours before

Special weather statement, Apr 26, 5:13 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 AM CDT TUE APR 26 2011

MSZ054-061-062-261045-
FRANKLIN MS-LINCOLN MS-COPIAH MS-
513 AM CDT TUE APR 26 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES NORTHEAST OF
CASEYVILLE TO 4 MILES SOUTH OF CENTER POINT AT 513 AM CDT...MOVING
EAST AT 40 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME SOUTH CENTRAL COPIAH...LINCOLN AND EASTERN FRANKLIN
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3136 9078 3169 9072 3169 9026 3135 9027
      3135 9061
TIME...MOT...LOC 1013Z 270DEG 33KT 3171 9053 3134 9056

MRM
Special weather statement, Apr 26, 5:42 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
542 AM CDT TUE APR 26 2011

MSZ062>064-261140-
LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
542 AM CDT TUE APR 26 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES WEST OF MONTICELLO AT 542 AM CDT...MOVING EAST AT 35
MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN JEFFERSON DAVIS...LAWRENCE AND EASTERN LINCOLN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3136 9032 3170 9037 3170 9028 3172 9024
      3176 9007 3178 8975 3162 8975 3155 8960
      3151 8958 3144 8958 3144 8982 3139 8982
      3140 9003 3135 9004 3134 9006
TIME...MOT...LOC 1042Z 262DEG 29KT 3157 9018

19
Local storm report, Apr 26, 6:39 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
639 AM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     NON-TSTM WND DMG SALLIS                  33.02N 89.76W
04/26/2011                   ATTALA             MS   EMERGENCY MNGR

            ONE STRUCTURE WITH A TREE ON THE ROOF IN SALLIS. NUMEROUS
            TREES DOWN IN SALLIS AND THE COUNTY.

&&

27
Local storm report, Apr 26, 6:45 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
645 AM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     NON-TSTM WND DMG 5 S PICKENS             32.82N 89.97W
04/26/2011                   MADISON            MS   EMERGENCY MNGR

            BARN DESTROYED AND MINOR DAMAGE TO THE ROOF OF A HOUSE ON
            OLD HIGHWAY 51.

&&

19
Local storm report, Apr 26, 7:17 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
717 AM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     TSTM WND DMG     COLLINS                 31.64N 89.56W
04/26/2011                   COVINGTON          MS   EMERGENCY MNGR

            SEVERAL OUTBUILDINGS DESTROYED ON KOLA ROAD

&&

JALLEN
Special weather statement, Apr 26, 7:19 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
719 AM CDT TUE APR 26 2011

MSZ072>074-261250-
FORREST MS-LAMAR MS-MARION MS-
719 AM CDT TUE APR 26 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES SOUTHWEST OF EASTABUCHIE TO 7 MILES
SOUTHWEST OF BAXTERVILLE AT 719 AM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHEASTERN MARION...SOUTHEASTERN LAMAR AND FORREST
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3101 8935 3101 8941 3099 8943 3102 8951
      3102 8954 3100 8955 3101 8977 3122 8955
      3144 8941 3143 8913 3091 8914 3091 8933
TIME...MOT...LOC 1219Z 273DEG 19KT 3141 8932 3121 8944
          3101 8966

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 9:12 PM CDTSpecial Weather StatementJANBolivar, Leflore, Sunflower, Washington68 min
Apr 25, 9:55 PM CDTSevere Thunderstorm WarningJANBolivar65 min
Apr 25, 10:52 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington53 min
Apr 25, 11:17 PM CDTFlash Flood WarningJANBolivar, Issaquena, Washington98 min
Apr 25, 11:39 PM CDTFlash Flood WarningJANSunflower108 min
Apr 25, 11:42 PM CDTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower, Washington48 min
Apr 26, 12:06 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Montgomery54 min
Apr 26, 12:25 AM CDTFlash Flood WarningJANCarroll, Grenada, Leflore, Sunflower92 min
Apr 26, 12:59 AM CDTSpecial Weather StatementJANMontgomery, Webster31 min
Apr 26, 3:11 AM CDTSpecial Weather StatementJANClaiborne, Warren74 min
Apr 26, 3:22 AM CDTSpecial Weather StatementJANAdams, Claiborne, Jefferson38 min
Apr 26, 3:29 AM CDTTornado WarningJANBolivar46 min
Apr 26, 4:04 AM CDTSpecial Weather StatementJANAdams, Claiborne, Franklin, Hinds, Jefferson, Warren31 min
Apr 26, 4:12 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower33 min
Apr 26, 4:18 AM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Copiah, Franklin, Jefferson, Lincoln42 min
Apr 26, 5:13 AM CDTSpecial Weather StatementJANLincoln32 min
Apr 26, 5:42 AM CDTSpecial Weather StatementJANJefferson Davis, Lawrence58 min
Apr 26, 5:59 AM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Simpson46 min
Apr 26, 6:10 AM CDTHigh Wind WarningJANAttala, Hinds, Leake, Madison, Rankin, Scott110 min
Apr 26, 6:13 AM CDTTornado WarningJANCovington, Jefferson Davis, Lawrence, Simpson, Smith47 min
Apr 26, 6:19 AM CDTSevere Thunderstorm WarningJANSimpson, Smith41 min
Apr 26, 6:33 AM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones42 min
Apr 26, 7:01 AM CDTSevere Thunderstorm WarningJANJasper, Jones, Smith44 min
Apr 26, 7:07 AM CDTSevere Thunderstorm WarningJANJasper, Newton38 min
Apr 26, 7:13 AM CDTSevere Thunderstorm WarningJANJones62 min
Apr 26, 7:19 AM CDTSpecial Weather StatementJANForrest, Lamar31 min
Apr 26, 7:36 AM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 19 more32 hr
Apr 26, 7:42 AM CDTSpecial Weather StatementJANKemper33 min
Apr 26, 8:05 AM CDTSevere Thunderstorm WarningJANForrest, Lamar40 min
Apr 26, 8:27 AM CDTSpecial Weather StatementJANClay, Lowndes, Oktibbeha73 min
Apr 26, 8:29 AM CDTSevere Thunderstorm WarningJANClarke31 min
Apr 26, 8:30 AM CDTSpecial Weather StatementJANNoxubee30 min
Apr 26, 11:49 AM CDTRiver Flood WarningJANCarroll, Leflore48 hr
Apr 26, 11:49 AM CDTRiver Flood WarningJANSunflower5 days
Apr 26, 1:48 PM CDTWind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more29 hr
Apr 26, 6:20 PM CDTTornado WarningJANBolivar37 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.